MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. FEMORAL IMPACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 00133602800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening set rep notice that the plastic impactor tip was broke, there was no delay nor injury involved.A s&n backup device was available to finish the surgery.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment was returned for evaluation: a visual inspection was performed and confirmed the tip on the femoral impactor is broken which allows it to not properly function.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
FEMORAL IMPACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10194066
Report Number1020279-2020-02728
Device Sequence Number3408257
Product Code LXH
UDI-Device Identifier00885556618738
UDI-Public00885556618738
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00133602800
Device Catalogue Number00133602800
Device Lot Number61883017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1